RE: Flixotide side effects with FND

Hi everyone!

Can anyone please help me with my questions on Flixotide spray.

My wife has been taking it over the past 6 months but recently was advised to take the inhaler L shaped type instead of the old disc type one and she also has had her dosage increased which has helped with her swallowing of food because she has a throat disease called EOE (Eosinophilic Oesophagitis).

However, over the last few weeks her FND symptoms have gone worse and her sensitivity to noise has really increased to the point where someone banging next door this morning made her whole body go into spasm which is scary to see and she's never had it that bad.

Is there a connection with the Flixotide and has it heightened her symptoms?

She's on Baclofen also and it's a shame because the Flixotide steroid has helped her condition and the doctor said reducing it could bring her throat symptoms back but I'm sure the steroid is making her symptoms worse.

Any help or advice out there please?

Regards

Tony & Kim

3 Replies

oldestnewest
  • I googled and found this fragment from and entry about adverse effects of steroids for the treatment of EOE. Perhaps you know all that and it may not be relevant but the term steroid psychosis as well as anxiety made me wonder. This violent body reaction to noise could well have underlying anxiety at its base? Here goes: Use of corticosteroids has numerous side-effects, some of which may be severe:

    Neuropsychiatric: steroid psychosis,[9] and anxiety,[10] depression. Therapeutic doses may cause a feeling of artificial well-being ("steroid euphoria").[11] The neuropsychiatric effects are partly mediated by sensitization of the body to the actions of adrenaline. Therapeutically, the bulk of corticosteroid dose is given in the morning to mimic the body's diurnal rhythm; if given at night, the feeling of being energized will interfere with sleep. An extensive review is provided by Flores and Gumina.[12

    All the best to you both.

  • Hi there!

    Many thanks for your reply.

    Anxiety and stress all go hand in hand with FND and they're all connected and thanks for taking your time to look that interesting piece of information up for us as it's interesting.

    Best Wishes!

    Tony & Kim

  • I do'nt think it the flixotide that is effecting her but it could be just till her body gets used to the increase in the levels of medication but if unsure always seek medical advice. there could be other reasons for her to be more noisy sensitive she could possibly have a ear infection that had been un diagnosis ask her doctor to get her a check over .

You may also like...